Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 24, NWS Dodge City, KS

May 26, 200616 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 26, 2006, 9:51 AM CDT for 16 counties in Kansas. It took effect at May 26, 2006, 11:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 26, 2006, 9:51 AM CDT (14:51 UTC)
In effect from
May 26, 2006, 11:00 AM CDT
Expired
May 26, 2006, 1:46 PM CDT
In force
3 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 261451
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
951 AM CDT FRI MAY 26 2006

...GUSTY SOUTH WINDS EXPECTED TODAY...

.A TROUGH OF LOW PRESSURE WILL INTENSIFY ACROSS THE HIGH PLAINS TODAY.
THIS WILL RESULT IN STRONG SOUTH WINDS.

KSZ030-031-045-046-064-065-076>080-085>089-262300-
/O.NEW.KDDC.WI.Y.0024.060526T1600Z-060527T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION
951 AM CDT FRI MAY 26 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH
BY LATE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

FINCH
1 follow-up statement
000 
WWUS73 KDDC 261846
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
146 PM CDT FRI MAY 26 2006

...SOUTH WINDS WEAKER THEN EXPECTED...

.SOUTH WINDS HAVE STAYED BELOW WIND ADVISORY CRITERIA AND WILL
REMAIN SO FOR THE REMAINDER OF THE AFTERNOON.

KSZ030-031-045-046-064-065-076>080-085>089-262000-
/O.CAN.KDDC.WI.Y.0024.000000T0000Z-060527T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION
146 PM CDT FRI MAY 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA THIS
AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 26, 3:02 AM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, May 26, 3:02 AM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
302 AM CDT FRI MAY 26 2006

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES WILL BE TSTORM CHANCES TODAY AND SATURDAY
AND WINDS.

UPPER FLOW WILL TRANSITION TO SOUTHWEST AND WILL STRENGTHEN WITH
TIME. THIS ALONG WITH LOWERING HEIGHTS IN THE WEST WILL GRADUALLY
STRENGTHEN THE LEESIDE TROF RESULTING IN WINDY CONDITIONS THRU
SATURDAY. WINDS MAY FLIRT WITH ADVISORY CRITERIA TODAY AND WILL
LIKELY EXCEED IT ON SATURDAY WITH THE GRADIENT TIGHTENING OVER
WESTERN KS.

MODELS FORECAST A RETREATING WARM FRONT OVER NORTHERN KANSAS BY
THIS AFTERNOON WITH THE WRF BREAKING OUT SOME CONVECTION ALONG IT.
WILL CONTINUE THE THEME FROM THE PREVIOUS COUPLE OF
FORECASTS...KEEPING THE LOW CHC POPS IN THE FAR NORTH NEAR HYS
NEAR THE FRONT LOCATION. OTHER HIGH BASED STORMS WILL LIKELY
DEVELOP ALONG THE LEE TROF/DRYLINE OUT WEST BUT AM ONLY EXPECTING
WIDELY SCATTERED COVERAGE AND 15-20 POPS SHOULD COVER. AM NOT
EXPECTING WIDESPREAD SEVERE BUT GIVEN THE TIME OF YEAR ANY OF THE
STORMS WHICH DEVELOP COULD PRODUCE HAIL AND GUSTY WINDS GIVEN THE
DEEP MIXED LAYER UNDERNEATH CLOUD BASE.

THE UPPER FLOW STRENGTHENS FROM THE SOUTHWEST ON SATURDAY AND THIS
WILL ALLOW THE DRYLINE TO MIX FARTHER EAST INTO MY CWA. PREDICTED LOCATION
FROM LBL TO GCK TO DIGHTON LOOKS REASONABLE. AS IS TYPICAL WITH
THIS SCENARIO AN ISOLATED STORM OR TWO COULD POP ALONG THE DRYLINE
DURING PEAK HEATING. WILL COVER WITH ISOLATED 10 POPS ALONG AND
JUST AHEAD OF PREDICTED DRYLINE LOCATION.

HIGHS TODAY AND TOMORROW SHOULD REACH THE MID TO UPPER 90S WITH
LOWS IN THE 60S AND LOWER 70S.

DAYS 3-7...

CURRENT EXTENDED FORECAST LOOKS GOOD.  NEW GFS IS BRINGING COLD
FRONT THROUGH CWA ON TUE WITH SOME COOLER TEMPERATURES FOR THE
MIDDLE OF THE WEEK.  ECMWF IS NOT AS AGGRESSIVE WITH THIS FRONT AND
JUST KEEPS IT LINGERING OVER WESTERN KS UNTIL PUSHING IT THROUGH
LATE WED/THU.  IT LOOKS LIKE CONVECTIVE FEEDBACK FROM THE GFS IS
WHAT IS HELPING TO PUSH THIS COLD FRONT THROUGH SO QUICKLY...SO WILL
HOLD OFF FOR NOW ON COOLING TEMPERATURES DOWN FOR THE MIDDLE OF THE
WEEK.  OTHERWISE...JUST TWEAKED A FEW TEMPERATURES AND LEFT THE
REMAINDER OF THE FORECAST AS IS.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  96  69  96  67 /  20  20  10  10
GCK  96  67  98  64 /  20  20  10  10
EHA  97  64  96  63 /  20  20   0   0
LBL  97  67  98  65 /  20  20  10  10
HYS  95  69  96  67 /  30  30  10  10
P28  98  72  96  70 /  10  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/28
LACY/GRZYWACZ
Hazardous weather outlook, May 26, 4:02 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CDT FRI MAY 26 2006

KSZ030-031-043>046-061>066-074>081-084>090-270915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING
WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF
THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE
CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE
SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST
ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT
OF THE AREA BY AROUND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE
SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST
OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING
STRAIGHT LINE WINDS.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL
BOUNDARY STALLS OUT ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LACY

In the hours before

Local storm report, May 26, 7:08 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
708 AM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     4 N GARDEN CITY         38.03N 100.86W
05/25/2006  M61.00 MPH       FINNEY             KS   PUBLIC

0803 PM     HAIL             9 W ENGLEWOOD           37.02N 100.15W
05/25/2006  E0.88 INCH       MEADE              KS   TRAINED SPOTTER

0810 PM     HAIL             17 SW ASHLAND           37.01N 99.99W
05/25/2006  E1.00 INCH       CLARK              KS   TRAINED SPOTTER

0845 PM     TSTM WND GST     12 SSW CIMARRON         37.65N 100.43W
05/25/2006  E75.00 MPH       GRAY               KS   TRAINED SPOTTER

0850 PM     HAIL             21 WSW MEDICINE LODGE   37.17N 98.93W
05/25/2006  E1.00 INCH       BARBER             KS   TRAINED SPOTTER

0920 PM     HAIL             11 NE ASHLAND           37.30N 99.63W
05/25/2006  E1.00 INCH       CLARK              KS   CO-OP OBSERVER

            WINDS GUSTED OUT OF THE SOUTH AT 50 TO 60 MPH ESTIMATED
            ROUGHLY 10 MINUTES BEFORE THE HAIL.

0920 PM     HAIL             3 W DODGE CITY          37.76N 100.07W
05/25/2006  E0.88 INCH       FORD               KS   TRAINED SPOTTER

0923 PM     HAIL             3 NW DODGE CITY         37.79N 100.05W
05/25/2006  E0.88 INCH       FORD               KS   NWS EMPLOYEE

0940 PM     HAIL             3 SW COLDWATER          37.23N 99.38W
05/25/2006  E0.75 INCH       COMANCHE           KS   LAW ENFORCEMENT

0942 PM     HAIL             COLDWATER               37.26N 99.34W
05/25/2006  E0.75 INCH       COMANCHE           KS   LAW ENFORCEMENT

1000 PM     HAIL             JETMORE                 38.08N 99.89W
05/25/2006  E0.88 INCH       HODGEMAN           KS   TRAINED SPOTTER

1030 PM     HAIL             3 S LEWIS               37.89N 99.25W
05/25/2006  E0.75 INCH       EDWARDS            KS   TRAINED SPOTTER

1102 PM     HAIL             PRATT                   37.65N 98.74W
05/25/2006  E1.00 INCH       PRATT              KS   EMERGENCY MNGR

            56 MPH WINDS WERE REPORTED AT THE PRATT AIRPORT AT 1102
            PM.

&&

GRZYWACZ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:27 PM CDTSpecial Weather StatementDDCFinney48 min
May 25, 7:35 PM CDTSevere Thunderstorm WarningDDCFinney, Gray55 min
May 25, 7:59 PM CDTSevere Thunderstorm WarningDDCClark, Meade61 min
May 25, 8:20 PM CDTSevere Thunderstorm WarningDDCGray40 min
May 25, 8:31 PM CDTSevere Thunderstorm WarningDDCHaskell44 min
May 25, 8:53 PM CDTSevere Thunderstorm WarningDDCClark, Comanche52 min
May 25, 8:55 PM CDTSevere Thunderstorm WarningDDCBarber56 min
May 25, 9:05 PM CDTSevere Thunderstorm WarningDDCFord, Gray55 min
May 25, 9:35 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa40 min
May 25, 9:38 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt26 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningDDCHodgeman48 min
May 25, 10:10 PM CDTSpecial Weather StatementDDCEdwards50 min
May 25, 10:14 PM CDTSevere Thunderstorm WarningDDCKiowa46 min
May 25, 10:30 PM CDTSevere Thunderstorm WarningDDCPratt45 min
May 25, 10:42 PM CDTSpecial Weather StatementDDCRush48 min
May 25, 11:08 PM CDTSpecial Weather StatementDDCStafford52 min
May 25, 11:13 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche52 min
May 26, 12:08 AM CDTSpecial Weather StatementDDCBarber52 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.